Affordable Access

deepdyve-link
Publisher Website

Ocular Adverse Events following Use of Immune Checkpoint Inhibitors for Metastatic Malignancies.

Authors
  • Noble, Carl W1
  • Gangaputra, Sapna S2
  • Thompson, Ian A3
  • Yuan, Amy4
  • Apolo, Andrea B5
  • Lee, Jung-Min5
  • Papaliodis, George N4
  • Kodati, Shilpa3
  • Bishop, Rachel3
  • Magone, M Teresa6
  • Sobrin, Lucia4
  • Sen, H Nida3
  • 1 Department of Ophthalmology, George Washington University , Washington DC, USA.
  • 2 Department of Ophthalmology, Vanderbilt Eye Institute , Nashville, USA.
  • 3 Department of Ophthalmology, National Eye Institute , Bethesda, USA.
  • 4 Department of Ophthalmology, Massachusetts Eye and Ear Institute , Boston, USA.
  • 5 Department of Oncology, National Cancer Institute , Bethesda, USA.
  • 6 Department of Ophthalmology, Washington DC Veterans Hospital , Washington DC, USA.
Type
Published Article
Journal
Ocular Immunology and Inflammation
Publisher
Informa UK (Taylor & Francis)
Publication Date
Aug 17, 2020
Volume
28
Issue
6
Pages
854–859
Identifiers
DOI: 10.1080/09273948.2019.1583347
PMID: 31013173
Source
Medline
Keywords
Language
English
License
Unknown

Abstract

To report the clinical features, severity, and management of ocular immune-related adverse events (irAEs) in the setting of immune checkpoint inhibitor therapy for metastatic malignancies. Retrospective chart review at three tertiary ophthalmology clinics. Electronic medical records were reviewed between 2000 and 2017 for patients with new ocular symptoms while undergoing checkpoint inhibition therapy. Eleven patients were identified. Ocular irAEs ranged from keratoconjunctivitis sicca to Vogt-Koyanagi-Harada-like findings. Average timing of irAEs from starting checkpoint inhibitor therapy was 15.7 weeks. Ocular inflammation was successfully controlled with corticosteroids in most cases, however three patients discontinue treatment as a result of ocular inflammation with decreased visual acuity, two discontinued due to progression of metastatic disease, and one discontinued due to severe systemic irAEs. We found a wide spectrum of ocular irAEs associated with immune checkpoint inhibitors. In most cases, ocular AEs did not limit ongoing cancer treatment.

Report this publication

Statistics

Seen <100 times